Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 290, NWS Memphis, TN

April 27, 20117 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2011, 2:27 AM CDT for 7 counties in Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 2:27 AM CDT (07:27 UTC)
Expired
Apr 27, 2011, 3:15 AM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 64 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:10 AM CDTTSTM WND GST 802 Sw Tupelo, MSSEVERAL TREES DOWN
Apr 27, 3:17 AM CDTTSTM WND DMGWren, MSTREES AND POWERLINES DOWN. 3 INJURIES REPORTED IN MONROE COUNTY. POSSIBLE TORNADO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 9:33 PM CDTTornado Watch PDSSPC7 hr
Apr 27, 2:26 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.7
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WUUS54 KMEG 270727
SVRMEG
MSC013-017-071-081-095-115-145-270815-
/O.NEW.KMEG.SV.W.0290.110427T0727Z-110427T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
227 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 315 AM CDT

* AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM TULA TO BRUCE TO CALHOUN CITY...OR
  ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF OXFORD TO 20
  MILES NORTHWEST OF HOUSTON TO 19 MILES WEST OF HOUSTON...AND MOVING
  EAST AT 60 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING       
  WIDESPREAD WIND DAMAGE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWYN...
  HOUSTON...OKOLONA...PONTOTOC...TUPELO...VERONA...TOMBIGBEE STATE
  PARK AND TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3372 8941 3404 8936 3429 8948 3452 8864
      3452 8860 3432 8854 3426 8853 3395 8857
TIME...MOT...LOC 0726Z 248DEG 52KT 3430 8928 3408 8920
          3383 8924

$$
2 follow-up statements
695 
WWUS54 KMEG 270748
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 AM CDT WED APR 27 2011

MSC071-270757-
/O.CAN.KMEG.SV.W.0290.000000T0000Z-110427T0815Z/
LAFAYETTE MS-
248 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...

AT 247 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3377 8925 3410 8919 3437 8920 3452 8864
      3452 8860 3429 8853 3395 8857
TIME...MOT...LOC 0747Z 248DEG 52KT 3441 8894 3414 8897
          3385 8907

$$

MSC013-017-081-095-115-145-270815-
/O.CON.KMEG.SV.W.0290.000000T0000Z-110427T0815Z/
UNION MS-LEE MS-PONTOTOC MS-CALHOUN MS-MONROE MS-CHICKASAW MS-
248 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CHICKASAW...NORTHWESTERN MONROE...EAST CENTRAL CALHOUN...
PONTOTOC...LEE AND SOUTH CENTRAL UNION COUNTIES...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM INGOMAR TO WALLFIELD TO 
TABBVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF NEW 
ALBANY TO 8 MILES SOUTH OF PONTOTOC TO 8 MILES SOUTHWEST OF 
HOUSTON...MOVING EAST AT 60 MPH. THESE STORMS HAVE A HISTORY OF 
WIDESPREAD WIND DAMAGE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...
BALDWYN...BLUE SPRINGS...ENDVILLE...HOUSTON...NETTLETON...NEW
HOULKA...OAKLAND...OKOLONA...PONTOTOC...SHERMAN...THAXTON...TUPELO
AND VERONA.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3377 8925 3410 8919 3437 8920 3452 8864
      3452 8860 3429 8853 3395 8857
TIME...MOT...LOC 0747Z 248DEG 52KT 3441 8894 3414 8897
          3385 8907

$$
600 
WWUS54 KMEG 270759
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CDT WED APR 27 2011

MSC013-270809-
/O.CAN.KMEG.SV.W.0290.000000T0000Z-110427T0815Z/
CALHOUN MS-
259 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALHOUN COUNTY IS
CANCELLED...

AT 259 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3382 8913 3411 8907 3440 8903 3452 8864
      3452 8860 3430 8853 3395 8857 3380 8915
TIME...MOT...LOC 0759Z 250DEG 42KT 3443 8882 3415 8885
          3387 8896

$$

MSC017-081-095-115-145-270815-
/O.CON.KMEG.SV.W.0290.000000T0000Z-110427T0815Z/
UNION MS-LEE MS-PONTOTOC MS-MONROE MS-CHICKASAW MS-
259 AM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR CHICKASAW...NORTHWESTERN MONROE...EASTERN PONTOTOC...LEE AND
SOUTH CENTRAL UNION COUNTIES...

AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FAIRFIELD TO TROY TO HOUSTON...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF NEW ALBANY TO 8
MILES SOUTH OF TRACE STATE PARK TO HOUSTON...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...
BALDWYN...BLUE SPRINGS...ENDVILLE...HOUSTON...NETTLETON...NEW
HOULKA...OAKLAND...OKOLONA...PONTOTOC...SHERMAN...TUPELO...VERONA AND
REESE.

 THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3382 8913 3411 8907 3440 8903 3452 8864
      3452 8860 3430 8853 3395 8857 3380 8915
TIME...MOT...LOC 0759Z 250DEG 42KT 3443 8882 3415 8885
          3387 8896

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:28 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 27, 12:28 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 AM CDT WED APR 27 2011

.DISCUSSION...

UPDATED FOR 06Z AVIATION DISCUSSION

&&

PREV DISCUSSION... /ISSUED 352 PM CDT TUE APR 26 2011/

DISCUSSION...

.SIGNIFICANT AND LIKELY PROTRACTED SEVERE WEATHER OUTBREAK ABOUT
TO UNFOLD ACROSS THE MIDSOUTH....

AT DISCUSSION TIME... THUNDERSTORMS HAD DEVELOPED ALONG ALONG A
WARM FRONT EXTENDING NORTHEAST FROM THE ARKLATEX... ACROSS SOUTHERN
AR... INTO NORTHWEST TN. RELATIVELY CLEAR SKIES OVER THE ARKLAMISS
AND NORTHERN MS LED TO MUCAPES IN EXCESS OF 4000 J/KG. SHEAR WAS
MARGINAL... WITH 3KM HELICITY VALUES OF 150 M2/S/2. THIS SHEAR
SHOULD INCREASE MARKEDLY THROUGH SUNSET... WITH THE DEEPENING OF A
SURFACE LOW ALONG THE FRONT OVER SOUTHERN AR. THIS DEEPENING SURFACE
LOW WILL FORM IN RESPONSE TO COUPLED UPPER LEVEL JET WHICH WILL
SIGNIFICANTLY INCREASE UPPER LEVEL DIVERGENCE OVER CENTRAL AND
EASTERN AR. DESPITE THE INITIALLY MARGINAL SHEAR... LARGE CAPES
WILL BE SUFFICIENT FOR STORM ROTATION AND A TORNADO THREAT LATE
THIS AFTERNOON.

THE CHANCES FOR STRONG... LONG TRACKED TORNADOES WILL INCREASE
THROUGH THE EVENING...AS LOW LEVEL HELICITY VALUES RAMP UP IN
EXCESS OF 500 M2/S2...ACCOMPANIED BY MUCAPE IN NEAR OR IN EXCESS
OF 3000 J/KG...AND RELATIVELY LOW LCL VALUES.

SEVERE THREAT WILL CONTINUE THROUGH THE LATE EVENING AND OVERNIGHT.
18Z NAM BRINGS THE WARM FRONT ROUGHLY ALONG THE MS RIVER BY
06Z...1 AM CDT. INITIAL SURFACE WAVE AND ASSOCIATED INCREASED
TORNADO RISK WILL HAVE MOVED UP THE ARKANSAS DELTA TO WESTERN KY
BY 06Z...WHILE ANOTHER FRONTAL WAVE DEVELOPS OVER SOUTHEAST AR.
THIS LATTER SURFACE WAVE AND ASSOCIATED ENHANCED TORNADO THREAT IS
PROGGED TO LIFT ACROSS NORTHERN MS AND THE TN RIVER VALLEY DURING
THE OVERNIGHT.

THE 18Z NAM IS SLOWER BRINGING THE MAIN MIDLEVEL SHORTWAVE AND
SURFACE TROF THROUGH ON WEDNESDAY. A 994MB SURFACE LOW IS PROGGED
TO LIFT FROM NEAR FT SMITH AR AT 15Z...TO NORTHEAST AR BY 21Z.
THIS SLOWER SOLUTION WOULD EXTEND THE SEVERE WEATHER THREAT
FURTHER IN TIME THROUGH WEDNESDAY. A HEIGHTENED TORNADO RISK MAY
BE ASSOCIATED WITH THE NORTHWARD MOVING WARM FRONT...AS IT LIFTS
NORTH THROUGH THE I40 CORRIDOR IN THE EARLY AFTERNOON. A SQUALL
LINE WILL LIKELY TAKE SHAPE DEEPER INTO THE WARM SECTOR OVER
NORTH OR NORTHEAST MS WEDNESDAY AFTERNOON...IN RESPONSE TO AN 80KT
MIDLEVEL REAR INFLOW JET ROUNDING THE BASE OF THE UPPER TROF. THE
18Z NAM AND 12Z ECMWF CONTINUED TO GOOD AGREEMENT...LEADING TO
INCREASED FORECAST CONFIDENCE.

MAIN UPPER TROF WILL LIFT INTO SOUTHEAST MO BY 06Z THURSDAY. MAY
SEE A FEW SHOWERS OR SUB SEVERE THUNDERSTORMS WEDNESDAY EVENING
NORTH AND NORTHEAST OF MEMPHIS.

FEW CHANGES IN THE EXTENDED. BOTH GFS AND ECMWF BRING A SLOW
MOVING FRONT THROUGH THE MIDSOUTH THIS WEEKEND. HAVE MADE SOME
TIMING ADJUSTMENTS...BUT OTHERWISE NO SIGNIFICANT CHANGES.

PWB

&&

.AVIATION...

06Z TAF CYCLE

LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE FORECAST AREA DURING THE OVERNIGHT HOURS AND INTO
WEDNESDAY MORNING. EXPECT IFR/MVFR CEILINGS AND VISIBILITIES WITH
THE LARGER THUNDERSTORMS. ALL OF THIS ACTIVITY WILL END BY
WEDNESDAY AFTERNOON WITH VFR CONDITIONS EXPECTED BY WEDNESDAY
EVENING. WINDS WILL BE MAINLY SOUTH AT 10 TO 20 KNOTS AND GUSTY
OUTSIDE OF THUNDERSTORM ACTIVITY.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  50  74  53  80 /  20   0   0   0
MKL  45  71  47  77 /  30   0   0   0
JBR  46  72  48  79 /  20   0   0   0
TUP  49  74  49  81 /  30   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CDT THURSDAY FOR
     DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

     WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
     FAYETTE-HARDEMAN-SHELBY-TIPTON.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM CDT THURSDAY FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     WEAKLEY.

&&
Hazardous weather outlook, Apr 26, 11:42 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT TUE APR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1142 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THE OVERNIGHT FOR EAST CENTRAL ARKANSAS... NORTHWEST
MISSISSIPPI AND SOUTHWEST TENNESSEE. THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MIDSOUTH.

THE HIGH RISK AREA INCLUDES THE MEMPHIS METRO AREA. AN ENHANCED RISK
OF STRONG...LONG TRACK TORNADOES WILL DEVELOP BY EARLY EVENING.
ADDITIONAL UPPER LEVEL ENERGY ARRIVE OVERNIGHT... LIKELY PROVIDING
AND ADDITIONAL ENHANCED RISK OF TORNADOES TOWARD DAYBREAK. THIS IS A
POTENTIALLY DANGEROUS SITUATION.

IN ADDITION TO THE TORNADO THREAT... STRONG OUTFLOW WINDS SUFFICIENT
TO TOPPLE LARGE TREES AND VERY LARGE HAIL WILL ALSO BE POSSIBLE FROM
LATE THIS AFTERNOON THROUGH THE OVERNIGHT.

THE CHANCES FOR FLASH FLOODING WILL INCREASE THIS EVENING...AND
CONTINUE THROUGH THE OVERNIGHT HOURS.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS
POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY
RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY...FOR
AREAS EAST OF THE MISSISSIPPI RIVER. THUNDERSTORMS PRODUCING
TORNADOES... DAMAGING OUTFLOW WINDS AND LARGE HAIL MAY BE ONGOING AT
DAYBREAK. BY EARLY WEDNESDAY AFTERNOON ...A SQUALL LINE WILL CREATE
A PRIMARY RISK OF WIDESPREAD DAMAGING WINDS OVER AREAS OF WEST
TENNESSEE TO THE EAST OF MEMPHIS... AND OVER NORTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

LATE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... STORM SPOTTERS...
EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO
REPORT SEVERE WEATHER TO NATIONAL WEATHER SERVICE IN MEMPHIS.

PWB

In the hours before

Local storm report, Apr 26, 9:52 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             ATOKA                   35.45N 89.77W
04/26/2011  E1.00 INCH       TIPTON             TN   TRAINED SPOTTER

0950 PM     FUNNEL CLOUD     1 SE TUNICA             34.68N 90.37W
04/26/2011                   TUNICA             MS   LAW ENFORCEMENT

            FUNNEL CLOUD SOUTHEAST OF TUNICA NEAR HIGHWAY 61

&&

TLSJR
Local storm report, Apr 27, 12:20 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      2 SE OLIVE BRANCH       34.93N 89.80W
04/27/2011                   DESOTO             MS   LAW ENFORCEMENT

            OLIVE BRANCH POLICE DEPARTMENT REPORTS WATER RISING INTO
            FEW HOMES ON SOUTHEAST SIDE OF THE CITY

&&

RJO
Local storm report, Apr 27, 12:23 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      2 S MILLINGTON          35.31N 89.89W
04/27/2011                   SHELBY             TN   TRAINED SPOTTER

            FLOODED ROADWAY EAST OF RALEIGH - MILLINGTON ROAD. CAR
            STRANDED IN FLOOD WATERS

&&

RJO
Local storm report, Apr 27, 12:29 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      TUNICA                  34.69N 90.38W
04/27/2011                   TUNICA             MS   EMERGENCY MNGR

            SCHOOL STREET...JOSEPHINE ROAD...BERNER ROAD...DULANEY
            ROAD AND ROBIN COVE CLOSED DUE TO FLASH FLOODING

&&

RJO
Local storm report, Apr 27, 1:05 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TORNADO          SMITHVILLE              36.08N 91.30W
04/26/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            HOMES DAMAGED

&&

RJO
Local storm report, Apr 27, 1:21 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      HERNANDO                34.83N 89.99W
04/27/2011                   DESOTO             MS   LAW ENFORCEMENT

            NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING COUNTY WIDE

&&

RJO

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:00 PM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tate, Tunica30 min
Apr 26, 7:06 PM CDTTornado WarningMEGCoahoma, Lafayette, Panola, Quitman54 min
Apr 26, 7:17 PM CDTTornado WarningMEGDeSoto, Marshall43 min
Apr 26, 7:19 PM CDTTornado WarningMEGDeSoto, Marshall, Panola, Quitman, Tate, Tunica56 min
Apr 26, 7:20 PM CDTSevere Thunderstorm WarningMEGDeSoto37 min
Apr 26, 7:21 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Panola, Quitman, Tate and 2 more54 min
Apr 26, 7:49 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall56 min
Apr 26, 7:54 PM CDTTornado WarningMEGLafayette, Marshall, Panola, Tate51 min
Apr 26, 8:04 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tate, Tippah, Union56 min
Apr 26, 8:07 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah68 min
Apr 26, 8:12 PM CDTTornado WarningMEGDeSoto, Marshall, Panola, Tate35 min
Apr 26, 8:26 PM CDTRiver Flood WarningMEGQuitman13 days
Apr 26, 8:53 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica67 min
Apr 26, 8:55 PM CDTTornado WarningMEGAlcorn, Benton, Tippah65 min
Apr 26, 8:57 PM CDTFlash Flood WarningMEGBenton, DeSoto, Lafayette, Marshall, Tate, Tippah6 hr
Apr 26, 8:58 PM CDTTornado WarningMEGBenton, Marshall, Tippah47 min
Apr 26, 9:01 PM CDTTornado WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica59 min
Apr 26, 9:09 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah51 min
Apr 26, 9:52 PM CDTTornado WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica53 min
Apr 26, 9:53 PM CDTTornado WarningMEGTippah35 min
Apr 26, 10:04 PM CDTSevere Thunderstorm WarningMEGDeSoto56 min
Apr 26, 10:27 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate48 min
Apr 26, 10:44 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Lafayette, Panola, Quitman, Tate and 1 more46 min
Apr 26, 11:13 PM CDTTornado WarningMEGDeSoto, Marshall, Panola, Tate47 min
Apr 26, 11:29 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica6 hr
Apr 26, 11:56 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah49 min
Apr 27, 1:54 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Yalobusha36 min
Apr 27, 2:07 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc, Yalobusha23 min
Apr 27, 2:24 AM CDTTornado WarningMEGAlcorn, Tippah31 min
Apr 27, 2:26 AM CDTFlash Flood WarningMEGAlcorn, Benton, Lafayette, Marshall, Tate, Tippah4 hr
Apr 27, 2:38 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tippah, Union52 min
Apr 27, 2:42 AM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tippah, Union48 min
Apr 27, 2:55 AM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Monroe65 min
Apr 27, 3:11 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Pontotoc, Prentiss39 min
Apr 27, 3:13 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union47 min
Apr 27, 3:14 AM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo, Union46 min
Apr 27, 3:38 AM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo24 min
Apr 27, 3:48 AM CDTTornado WarningMEGTishomingo18 min
Apr 27, 6:33 AM CDTFlash Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more4 hr
Apr 27, 6:57 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tunica48 min
Apr 27, 7:14 AM CDTFlash Flood WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more4 hr
Apr 27, 7:29 AM CDTTornado WarningMEGItawamba, Monroe46 min
Apr 27, 7:40 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Tate, Tunica and 1 more50 min
Apr 27, 7:46 AM CDTFlash Flood WarningMEGTishomingo6 hr
Apr 27, 8:18 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more42 min
Apr 27, 8:24 AM CDTTornado WarningMEGLafayette, Marshall, Panola, Pontotoc, Union51 min
Apr 27, 8:28 AM CDTTornado WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 2 more47 min
Apr 27, 8:58 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha47 min
Apr 27, 9:07 AM CDTTornado WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union38 min
Apr 27, 9:14 AM CDTTornado WarningMEGItawamba, Lafayette, Lee, Pontotoc, Prentiss, Tippah and 2 more46 min
Apr 27, 9:45 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more45 min
Apr 27, 9:56 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tishomingo34 min
Apr 27, 10:01 AM CDTTornado WarningMEGItawamba, Prentiss, Tishomingo25 min
Apr 27, 10:07 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe38 min
Apr 27, 10:08 AM CDTSevere Thunderstorm WarningMEGDeSoto37 min
Apr 27, 10:32 AM CDTFlash Flood WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 3 more4 hr
Apr 27, 10:55 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah, Tunica50 min
Apr 27, 11:10 AM CDTTornado WarningMEGDeSoto, Marshall, Tate50 min
Apr 27, 11:18 AM CDTFlash Flood WarningMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 10 more6 hr
Apr 27, 11:54 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica51 min
Apr 27, 11:56 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman49 min
Apr 27, 12:06 PM CDTRiver Flood WarningMEGQuitman14 days
Apr 27, 12:06 PM CDTRiver Flood WarningMEGCalhoun10 hr
Apr 27, 12:13 PM CDTTornado WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha62 min
Apr 27, 12:33 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tunica42 min
Apr 27, 1:00 PM CDTTornado WarningMEGCalhoun, Lafayette, Marshall, Panola, Pontotoc, Quitman and 3 more60 min
Apr 27, 1:03 PM CDTTornado WarningMEGCalhoun, Lafayette, Panola, Tallahatchie, Yalobusha42 min
Apr 27, 1:19 PM CDTTornado WarningMEGCalhoun, Lafayette, Panola, Pontotoc, Quitman, Tallahatchie and 1 more41 min
Apr 27, 1:32 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah28 min
Apr 27, 1:37 PM CDTTornado WarningMEGCalhoun, Itawamba, Lafayette, Lee, Pontotoc, Prentiss and 3 more53 min
Apr 27, 1:45 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more45 min
Apr 27, 1:50 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Panola, Prentiss and 2 more40 min
Apr 27, 1:55 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah12 min
Apr 27, 1:56 PM CDTFlash Flood WarningMEGTishomingo3 hr
Apr 27, 2:01 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha44 min
Apr 27, 2:23 PM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo, Union37 min
Apr 27, 2:25 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more50 min
Apr 27, 2:29 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lee, Pontotoc, Yalobusha46 min
Apr 27, 2:31 PM CDTTornado WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union44 min
Apr 27, 2:32 PM CDTAreal Flood WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more3 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.